Texas, 2016

Damaging Wind in Texas, June 4, 2016

June 4, 2016 · NWS BRO · 1 event in 1 county or zone

A pulse microburst embedded in a cluster/training band of storms struck Rancho Viejo during the mid-morning hours of June 4th. 60 mph winds uprooted two large trees and broke several large limbs near the Rancho Viejo Country Club Golf Course and in nearby yards.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A pulse microburst embedded in a cluster/training band of storms struck Rancho Viejo during the mid-morning hours of June 4th. 60 mph winds uprooted two large trees and broke several large limbs near the Rancho Viejo Country Club Golf Course and in nearby yards.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 4, 5:23 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 5:23 AM CST, 4 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
623 AM CDT SAT JUN 4 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...UPPER LOW APPROACHING SOUTH TEXAS TO MOVE OVER DEEP
SOUTH TEXAS SUNDAY. SCATTERED TO NUMEROUS CONVECTION IS EXPECTED
THE NEXT 24 HOURS. EARLY MORNING CONVECTION CURRENTLY MOVING NEAR
OVER THE TERMINAL SITES SHOULD MOVE EAST BY 14Z. ADDITIONAL CONVECTION
IS LIKELY LATE MORNING AND THROUGH THE AFTERNOON. VFR WILL LIKELY
BE THE PREVAILING CONDITION WITH BRIEF MVFR TO IFR NEAR ANY
THUNDERSTORMS. WINDS TO REMAIN LIGHT SOUTH TO SOUTHWEST OUTSIDE OF
THE THUNDERSTORM ACTIVITY.

&&

.PREV DISCUSSION... /issued 400 AM CDT SAT JUN 4 2016/

SHORT TERM (Today through Sunday): Models are in good agreement
with the movement of the upper low through Sunday. Currently the
center of the low is rotating over the Texas Hill country and
continues to move SSW as deep ridge builds across the West. The
low will be centered right over Deep South Texas Sunday. Model
guidance and convective trends the last 2-3 days have shown a
consistent diurnal convective pattern with best coverage during
the afternoon and evening hours before a lull of in activity
overnight and early morning. Forecast will follow this trend with
highest pops from Noon-Midnight and lower pops midnight-Noon.
Highest pops for today will be across the eastern sections once
again where better diffluent flow and surface convergence
exist/develop. As for the Flash Flood Watch a little reluctant to
let it go with the potential for heavy rain still evident. One
hour FFG is 2-3 inches with county based QPF values of 0.5 to 1
inches, an increasingly saturation moisture column and weak
steering flow will continue the threat of heavy rain with any
given thunderstorm with amounts of 1-3 inches from any slow moving
storm. For Sunday all areas look to have equal rain chances with
the possibility of categorical pops and a continued threat of
heavy rainfall as a front moves into the region.

Forecast temps will be a bit below normal due to the the lower
heights and thickness values along with high pops and clouds today
and Sunday.

LONG TERM (Sunday Night through Friday): H5 trough continues to
meander across south Texas early in the week, with models a little
slower in the final elongating and dissipation of the trough.
moisture remains entrenched in the region through midweek, with
the daily threat for seabreeze activation. Moisture wanes briefly
on Wednesday, bringing a lesser chance for isolated convection
during the afternoon. Southeasterly flow returns later in the
week, providing enough fuel to again disturb the seabreeze forces.

MARINE:
Light to moderate southerly flow today becomes light to moderate
northerly later Sunday as a cold front moves through the coastal
regions. Weak surface high pressure behind the front will keep
winds below advisory levels. Main concern continues to be the
continuous chance of thunderstorms today, tonight and Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  73  84  72 /  70  60  60  50
BROWNSVILLE          86  72  85  70 /  70  60  60  40
HARLINGEN            87  71  85  69 /  70  60  60  40
MCALLEN              88  72  86  71 /  60  50  60  30
RIO GRANDE CITY      88  70  88  70 /  50  40  60  20
SOUTH PADRE ISLAND   82  77  82  73 /  70  60  60  50

&&

.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch through this evening for TXZ248>257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59...SHORT TERM
64...LONG TERM
Hazardous weather outlook, Jun 4, 4:56 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
556 AM CDT SAT JUN 4 2016

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
556 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A THREAT FOR HEAVY RAIN AND FLOODING CONTINUES FOR ALL OF DEEP
SOUTH TEXAS. A FLASH FLOOD WATCH CONTINUES THROUGH 7 PM.

AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING STRONG WIND
GUSTS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AREAS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER IF
FLOODING IS OBSERVED PLEASE NOTIFY LOCAL POLICE OR SHERIFFS
OFFICES OR THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-051100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
556 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
POSSIBLE WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND POSSIBLE WATERSPOUTS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER IF
WATERSPOUTS OR SEVERE WEATHER IS OBSERVED PLEASE NOTIFY THE U.S.
COAST GUARD AND THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

In the hours before

Special weather statement, Jun 4, 7:23 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
823 AM CDT SAT JUN 4 2016

TXZ253-041415-
HIDALGO TX-
823 AM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HIDALGO COUNTY UNTIL
915 AM CDT...

AT 822 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA JOYA...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...LA JOYA...PALMHURST...NORTH MCALLEN...
SHARYLAND...SOUTH MCALLEN...ALTON AND MCALLEN FIRE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2610 9829 2612 9827 2612 9830 2610 9830
      2613 9833 2617 9834 2615 9835 2617 9836
      2616 9839 2620 9844 2622 9844 2622 9848
      2620 9848 2625 9854 2622 9856 2623 9856
      2639 9849 2627 9821 2609 9827
TIME...MOT...LOC 1322Z 298DEG 15KT 2621 9848

CASTILLO
Special weather statement, Jun 4, 7:59 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
859 AM CDT SAT JUN 4 2016

TXZ255-257-041445-
INLAND CAMERON TX-COASTAL CAMERON TX-
859 AM CDT SAT JUN 4 2016

...SPECIAL WEATHER STATEMENT...

AT 859 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANNA HIGH SCHOOL...OR OVER CAMERON PARK...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOS FRESNOS...RANCHO VIEJO...DOWNTOWN BROWNSVILLE...CAMERON PARK...
SOUTHMOST...OLMITO...BROWNSVILLE...LINCOLN PARK...
SAMS MEMORIAL STADIUM AND SUNRISE MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2586 9741 2584 9743 2594 9758 2610 9757
      2611 9730 2608 9723 2611 9722 2605 9720
      2606 9716 2607 9716 2611 9717 2611 9716
      2607 9714 2605 9716 2595 9715 2596 9728
      2594 9728 2591 9737 2584 9737
TIME...MOT...LOC 1359Z 280DEG 18KT 2594 9748

CASTILLO
Special weather statement, Jun 4, 8:05 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
905 AM CDT SAT JUN 4 2016

TXZ253-255-041445-
INLAND CAMERON TX-HIDALGO TX-
905 AM CDT SAT JUN 4 2016

...SPECIAL WEATHER STATEMENT...

AT 905 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WESLACO HIGH SCHOOL...OR OVER WESLACO...MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHARR...HARLINGEN...WESLACO...SAN JUAN...ALAMO...DONNA...MERCEDES...
HIDALGO...LA FERIA AND PROGRESO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2607 9786 2605 9797 2607 9803 2604 9808
      2606 9807 2607 9808 2606 9813 2607 9813
      2605 9815 2607 9818 2606 9820 2610 9829
      2612 9827 2612 9829 2611 9831 2634 9811
      2616 9767 2603 9776
TIME...MOT...LOC 1405Z 300DEG 20KT 2617 9801

CASTILLO
Special weather statement, Jun 4, 8:44 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 AM CDT SAT JUN 4 2016

TXZ253>255-041515-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
944 AM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO...
SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES UNTIL 1015 AM
CDT...

AT 944 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HARLINGEN HIGH SCHOOL SOUTH TO 6 MILES SOUTH OF
RELAMPAGO TO 9 MILES SOUTH OF SANTA ANA NATIONAL WILDLIFE REFUGE.
MOVEMENT WAS EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...MERCEDES...LA FERIA...PROGRESO...
SANTA ROSA...RIO HONDO...PALM VALLEY...LOS INDIOS AND LA PALOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9776 2605 9777 2603 9778 2606 9780
      2605 9784 2607 9786 2605 9797 2607 9798
      2607 9803 2604 9804 2604 9808 2605 9807
      2606 9807 2606 9810 2611 9795 2642 9786
      2634 9753 2602 9765
TIME...MOT...LOC 1444Z 274DEG 21KT 2617 9772 2600 9793 2593 9815

CASTILLO
Special weather statement, Jun 4, 8:57 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 AM CDT SAT JUN 4 2016

TXZ255-041545-
INLAND CAMERON TX-
957 AM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CAMERON COUNTY UNTIL
1045 AM CDT...

AT 956 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA PALOMA ELEMENTARY SCHOOL...OR OVER LA PALOMA...MOVING SOUTHEAST AT
30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LA FERIA...LOS FRESNOS...RANCHO VIEJO...RIO
HONDO...PALM VALLEY...LOS INDIOS...LA PALOMA AND LAURELES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2594 9758 2596 9758 2597 9761 2600 9762
      2601 9765 2603 9764 2603 9769 2602 9769
      2604 9771 2602 9774 2605 9777 2603 9779
      2605 9779 2605 9784 2609 9786 2611 9786
      2625 9777 2622 9741 2617 9738 2593 9756
TIME...MOT...LOC 1456Z 301DEG 28KT 2609 9768

CASTILLO
Special weather statement, Jun 4, 9:21 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1021 AM CDT SAT JUN 4 2016

TXZ254>257-041545-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
1021 AM CDT SAT JUN 4 2016

...SPECIAL WEATHER STATEMENT...

AT 1020 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SANTA MONICA TO LIBRARY MEMORIAL
MIDDLE SCHOOL TO 13 MILES SOUTH OF LOS INDIOS. MOVEMENT WAS EAST AT
15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...
PALM VALLEY...LOS INDIOS...LA PALOMA...LAURELES AND ARROYO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9764 2603 9779 2609 9774 2640 9778
      2652 9742 2649 9742 2648 9745 2647 9742
      2645 9746 2645 9741 2644 9744 2643 9742
      2641 9745 2642 9741 2615 9738 2594 9758
TIME...MOT...LOC 1520Z 260DEG 15KT 2635 9755 2612 9753 2586 9778

CASTILLO

The radar

The Brownsville radar (KBRO), 18 km away, was scanning. The volume nearest the first event began at 15:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
June 4, 9:33 AM CST to 9:40 AM CST
Where
Cameron County, Rancho Viejo
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
26.030, -97.550

Thunderstorm winds uprooted two large trees and broke several large limbs near the Rancho Viejo Country Club Golf Course and in nearby yards.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646998.